Coming Off Antidepressants

An article appeared on Sky News recently about doctors warning of “severe” symptoms during antidepressant withdrawal. The information was originally published in a report by the Royal College of Psychiatrists in the UK. The report highlighted that there’s a wide range of patient experiences when people stop taking medication or withdraw from medication gradually. People can experience anxiety, depression, sleeplessness and body sensations for considerable lengths of time. The report was published to make the public aware of the risks of medication withdrawal and that unpleasant side effects can continue for long periods of time. Seventy one million items to treat anxiety and depression were given out in England in 2018. This is a staggering figure that’s been rapidly increasing over the last decade.

I’ve seen people experience severe symptoms such as anxiety and panic attacks when attempting to withdraw from antidepressants cold turkey. Withdrawal must be gradual, ideally over several months. If a person seeks out an experienced hypnotherapist, then often they can avoid antidepressants in the first place. If a person is on antidepressants and wants to stop, they should consider a gradual withdrawal combined with hypnotherapy to minimise withdrawal symptoms and ensure they stay off antidepressants permanently.